Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 370, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 7, 2005, 11:21 PM CDT for McIntosh County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2005, 11:21 PM CDT (04:21 UTC)
- Expired
- Sep 8, 2005, 12:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT WED SEP 7 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT A ZONAL UPPER FLOW WILL BECOME SOUTHWESTERLY AND WILL GENERATE LEE SIDE SURFACE TROUGHING THROUGH THE FORECAST PERIOD. THE POSITION OF THE LOW WILL BE SUCH THAT LOW LEVEL MOISTURE WILL BE ADVECTED INTO THE REGION. PASSING SHORT WAVES WILL CAPITALIZE ON THIS PATTERN...GENERATING SEVERAL PRECIPITATION EVENTS WELL INTO THE WEEKEND. THE FIRST SHORT WAVE THROUGH WILL BE TONIGHT...WITH ITS EFFECT FELT IN THE SOUTHERN HALF OF THE STATE. THURSDAY NIGHT LOOKS QUIET IN THE WEST...BUT WITH A CHANCE OF THUNDERSTORMS IN THE EAST. FRIDAY NIGHT AND SATURDAY LOOKS ACTIVE AGAIN FOR ALL MY ZONES AS A MODERATELY STRONG SHORT WAVE TRAVERSES THE AREA. .LONG TERM...SUNDAY THROUGH WEDNESDAY THE MODELS CONTINUE THE TREND OF THE PREVIOUS RUNS SLOWLY FILLING AN UPPER LEVEL LOW IN THE PACIFIC NORTHWEST WHILE MOVING THE LOW INTO THE ROCKIES. THIS WILL KEEP THE REGION IN AN UNSTABLE AIRMASS WITH POTENTIAL FOR PRECI/TSTMS AS SHORT WAVES MOVE THROUGH THE LOW/TROUGH. TEMPERATURES SHOULD BE WARMER THAN NORMAL ON SUNDAY...BUT COOL SLOWLY THROUGH WEDNESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/TSW
Hazardous weather outlook, Sep 7, 4:39 AM CDT, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED SEP 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080939- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 439 AM CDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:27 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 48 min |
| Sep 8, 2:07 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 53 min |
| Sep 8, 3:00 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 45 min |
| Sep 8, 3:19 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Sep 8, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 53 min |
| Sep 8, 3:37 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 38 min |
| Sep 8, 4:01 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 44 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.